Alert archive / Pennsylvania / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS State College, PA

January 22, 20136 counties in Pennsylvania

NWS State College, PA issued this wind chill advisory at Jan 22, 2013, 8:43 PM EST for 6 counties in Pennsylvania. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2013, 8:43 PM EST (01:43 UTC)
Expired
Jan 23, 2013, 1:00 PM EST
In force
16 hr
Issued by
NWS State College, PA

Counties Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Warren County, PA

The radar

The State College radar (KCCX), 80 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS41 KCTP 230143
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
843 PM EST TUE JAN 22 2013

PAZ004-230945-
/O.NEW.KCTP.WC.Y.0002.130123T0143Z-130123T1800Z/
/O.CON.KCTP.LE.W.0001.000000T0000Z-130123T1200Z/
WARREN-
INCLUDING THE CITY OF...WARREN
843 PM EST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST WEDNESDAY. 

* LOCATIONS...WARREN COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW AND WIND CHILLS.

* ACCUMULATIONS...2 TO 4 INCHES OF ADDITIONAL SNOW OVER NORTHWEST
  WARREN COUNTY OVERNIGHT. 

* IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW COVERED ROADS AND RAPID 
  CHANGES IN VISIBILITY. DANGEROUS WIND CHILLS AND FROSTBITE. 
  FROSTBITE CAN OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR 
  MORE THAN 30 MINUTES. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* WIND CHILL VALUES...AS LOW AS 15 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X.

&&

$$

PAZ005-006-010-011-017-230945-
/O.NEW.KCTP.WC.Y.0002.130123T0143Z-130123T1800Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS...
RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD
843 PM EST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST WEDNESDAY. 

* LOCATIONS...THE ALLEGHENY PLATEAU.

* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 BELOW ZERO.

* TIMING...TONIGHT THROUGH MIDDAY WEDNESDAY.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND
HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE
THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE
FITTING CLOTHING. TRAPPED AIR BETWEEN THE LAYERS WILL INSULATE
YOU. OUTER GARMENTS SHOULD BE TIGHTLY WOVEN TO SHIELD THE WIND. A
HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST
FROM YOUR HEAD. MITTENS PROVIDE BETTER COLD PROTECTION THAN
GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE
OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ024-033-230945-
/O.CON.KCTP.WC.Y.0001.000000T0000Z-130123T1800Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
843 PM EST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

* LOCATIONS...THE LAUREL HIGHLANDS.

* WIND CHILL READINGS...15 TO 20 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS AND FROSTBITE. FROSTBITE CAN 
  OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 
  MINUTES. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$
2 follow-up statements
167 
WWUS41 KCTP 230833
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 AM EST WED JAN 23 2013

PAZ004-232100-
/O.EXT.KCTP.LE.W.0001.000000T0000Z-130124T0500Z/
/O.CON.KCTP.WC.Y.0002.000000T0000Z-130123T1800Z/
WARREN-
INCLUDING THE CITY OF...WARREN
333 AM EST WED JAN 23 2013

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...WARREN COUNTY.

* ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES OF SNOW WITH THE
  HIGHEST AMOUNTS OVER THE NORTHWEST PART OF THE COUNTY. 

* IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW COVERED ROADS AND RAPID
  CHANGES IN VISIBILITY. DANGEROUS WIND CHILLS AND FROSTBITE.
  FROSTBITE CAN OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE
  THAN 30 MINUTES.

* WIND CHILL VALUES...AS LOW AS 15 DEGREES BELOW ZERO.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X.

&&

$$

PAZ005-006-010-011-017-231800-
/O.CON.KCTP.WC.Y.0002.000000T0000Z-130123T1800Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS...
RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD
333 AM EST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...THE ALLEGHENY PLATEAU.

* IMPACTS...DANGEROUS WIND CHILLS AND FROSTBITE. FROSTBITE CAN
  OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30
  MINUTES.

* WIND CHILL READINGS...AS LOW AS 15 DEGREES BELOW ZERO.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ024-033-231800-
/O.CON.KCTP.WC.Y.0001.000000T0000Z-130123T1800Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
333 AM EST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...THE LAUREL HIGHLANDS.

* WIND CHILL READINGS...AS LOW AS 20 DEGREES BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS AND FROSTBITE. FROSTBITE CAN 
  OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 
  MINUTES. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

MS/DM
892 
WWUS41 KCTP 231830
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 PM EST WED JAN 23 2013

PAZ004-240230-
/O.EXP.KCTP.WC.Y.0002.000000T0000Z-130123T1800Z/
/O.CON.KCTP.LE.W.0001.000000T0000Z-130124T0500Z/
WARREN-
INCLUDING THE CITY OF...WARREN
130 PM EST WED JAN 23 2013

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...WIND CHILL ADVISORY HAS EXPIRED...

* LOCATIONS...WARREN COUNTY.

* ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES OF SNOW.

* IMPACTS...LOCALIZED BANDS OF LAKE EFFECT SNOW SHOWERS WILL
  CAUSE HAZARDOUS TRAVEL DUE TO SNOW COVERED ROADS AND RAPID
  CHANGES IN VISIBILITY.

* WINDS...WEST 5 TO 10 MPH.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X.

&&

$$

PAZ005-006-010-011-017-231930-
/O.EXP.KCTP.WC.Y.0002.000000T0000Z-130123T1800Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS...
RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD
130 PM EST WED JAN 23 2013

...WIND CHILL ADVISORY HAS EXPIRED...



$$

PAZ024-033-231930-
/O.EXP.KCTP.WC.Y.0001.000000T0000Z-130123T1800Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
130 PM EST WED JAN 23 2013

...WIND CHILL ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 8:15 PM EST, 28 minutes earlier.

Area forecast discussion, Jan 22, 8:15 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EST TUE JAN 22 2013

.SYNOPSIS...
A PERSISTENT NORTHWEST FLOW OF ARCTIC AIR CROSSING THE GREAT
LAKES...REINFORCED BY CLIPPER SYSTEMS...WILL CONTINUE TO BRING
VERY COLD TEMPERATURES AND LAKE EFFECT SNOWS TO THE REGION THROUGH
MID-WEEK. TWO AREAS OF LOW PRESSURE MOVING EAST FROM THE UPPER
MIDWEST AND TENNESSEE VALLEY WILL BRING THE CHANCE OF LIGHT TO
MODERATE SNOW ACCUMULATIONS TO THE AREA LATER FRIDAY INTO SATURDAY.
THE COLD PATTERN WILL LINGER INTO THE WEEKEND WITH SOME MODERATION
POSSIBLE BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A BLYR FLOW OFF OF LK ERIE OF ARND 270 DEGREES IS KEEPING BULK OF
LAKE EFFECT ACTIVITY NORTH OF THE BORDER. WEB CAMS FROM WARREN CO
SHOW LITTLE SNOW HAS FALLEN WITH ACCUMS OF ONLY ARND AN INCH.
HOWEVER...CONVERGENCE UPLIFT EAST OF LK ERIE SHOULD CONTINUE TO
PRODUCE SNOW OF VARYING INTENSITY ACROSS THE SNOWBELT OF NW WARREN
CO OVERNIGHT AND EXISTING HEADLINES LOOK GOOD TO CONTINUE AS
IS...ALONG WITH WIND CHILL ADVISORIES FOR THE ENTIRE ALLEGHENY
PLATEAU. A BLEND OF THE LATEST HI-RES MDL QPF SUPPORTS ADDITIONAL
OVERNIGHT ACCUMS ACROSS NW WARREN CO OF UP TO 4 INCHES.

PRES GRADIENT WILL REMAIN FAIRLY TIGHT ACROSS CENTRAL PA
OVERNIGHT...RESULTING IN A CONTINUATION OF THE BREEZY CONDS. HAVE
RAISED THE WGUSTS TO ARND 20KTS OVERNIGHT BASED ON 18Z MDL
SOUNDINGS. TEMP FCST SHOULD BE PRETTY STRAIGHT FORWARD GIVEN THE
WELL MIXED BLYR. MINS EXPECTED TO RANGE FROM ARND ZERO ACROSS THE
ALLEGHENY PLATEAU...TO ARND 10F OVER THE LOWER SUSQ VALLEY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
COLDEST AIR WILL BE RETREATING ON WEDNESDAY...BUT PERSISTENT LAKE
FLOW REGIME WILL KEEP FLURRIES AND SNOW SHOWERS GOING ACROSS THE
NORTH. A WEAK CLIPPER DROPS THROUGH THE CENTRAL GLAKS WED
AFTERNOON AND MAY ENHANCE ACTIVITY ACROSS THE NORTH OR EVEN INDUCE
A NORTHWARD DRIFT TO EXISTING LAKE BANDS (FROM WEAK WAA AHEAD OF
THE CLIPPER). OVERALL...EXPECT -SHSN FROM APPROACHING SYSTEM TO
HOLD OFF UNTIL AFTER DARK.

WED MAXES SHOULD MAY BE A COUPLE OF DEG WARMER THAN TODAY WITH
LESS WIND OVERALL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THU STILL LOOKS TO BE THE BEST DAY OF THE NEXT SEVERAL...MAINLY
DRY,

SYSTEM FOR FRIDAY IS STILL SLOWER...THUS ADJUSTED FCST SOME
FOR THU NIGHT.

ALSO NORTHERN BRANCH OF THE FLOW IS THE STRONGEST. THE SOUTHERN
LOW PRODUCES SOME DECENT WARM ADVECTION...BUT MOISTURE IS
LIMITED. THUS LEFT SNOWFALL AMTS ABOUT THE SAME FOR FRIDAY...
BUT DID CUT BACK FOR FRIDAY NIGHT...AS SYSTEM RACES OFF THE
COAST.

WHILE 850 MB TRACK COULD SUPPORT A LITTLE SLEET NEAR THE
MD BORDER...LEFT OUT...GIVEN HOW COLD THE AIRMASS IS.

OVERALL...ABOUT 1 TO 2 INCHES OF SNOW FROM THE EVENT...
NOT HARD TO DO...AS IT WILL NOT BE A DENSE SNOW...THAT
WE HAD LAST WED AM.

SOME LAKE EFFECT FOR SAT...BUT WILL CUT OFF BY SUNDAY...
GIVEN RISING HEIGHTS...AND DIRECTIONAL SHEAR.

DID NOT GO REAL HIGH WITH TEMPS NEXT WEEK...OR VERY
WET...HARD TO SEE A MAJOR WARM UP AT THIS POINT.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
A PERSISTENT NORTHWEST FLOW OF ARCTIC AIR CROSSING THE GREAT
LAKES WILL CONTINUE TO BRING LAKE EFFECT SNOW TO PARTS OF THE
REGION THROUGH MID-WEEK.

ACTIVE SNOW SHOWERS ARE IN A LULL OVER NW PA LATE THIS EVE AS SFC
WINDS TURN MORE WESTERLY. HOWEVER MVFR CIGS AT JST AOO AND SOME
LOWERED VSBYS IN HZ AT BFD...PROBABLY BLOWING SNOW...REMAIN A
CONCERN. EXPECT MVFR TO LCL IFR AT KBFD TONIGHT...MVFR TO VFR CIGS
EXPECTED OVER THE LAUREL HIGHLANDS.

VFR CONDS WILL PREVAIL ELSEWHERE IN DOWNSLOPE FLOW WITH CLEAR
SKIES OVER FAR EAST AND PSBLY CENTRAL AIRFIELDS. WEST WINDS WILL
CONTINUE TO DECREASE OVERNIGHT...TURNING SWRLY BY DAYBREAK AHEAD OF
APPROACHING SHORTWAVE/CLIPPER SYSTEM.

OUTLOOK...

THU PM-FRI...MVFR/IFR BECOMING LIKELY IN LIGHT SNOW.

FRI NIGHT-SAT...SHSN WITH MVFR/OCNL IFR W MTNS...SCT SHSN IN MVFR
CENTRAL MTNS...PRIMARILY VFR SE.

SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW WARNING UNTIL 7 AM EST WEDNESDAY FOR PAZ004.
WIND CHILL ADVISORY UNTIL 1 PM EST WEDNESDAY FOR PAZ024-033.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...DEVOIR
LONG TERM...MARTIN
AVIATION...DEVOIR/GARTNER
Hazardous weather outlook, Jan 22, 10:16 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1016 AM EST TUE JAN 22 2013

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-231530-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1016 AM EST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LIGHT TO MODERATE SNOW ACCUMULATION IS POSSIBLE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-006-010-011-017-231530-
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
1016 AM EST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LIGHT TO MODERATE SNOW ACCUMULATION IS POSSIBLE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-033-231530-
CAMBRIA-SOMERSET-
1016 AM EST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

A LIGHT TO MODERATE SNOW ACCUMULATION IS POSSIBLE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-231530-
WARREN-
1016 AM EST TUE JAN 22 2013

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Pennsylvania, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.